Discussion Topic

After Stopping Injections

Posted on 09/07/08, 07:10 am
Of those of you who had weight gain as a side effect, can you tell me if/how you lost it once stopping the Lupron? I gained 25 lbs in 2.5 months and am nowhere near fitting into my wedding dress. I was exercising, drinking water, and eating less while gaining also. It was so distressing that I lost all motivation for the exercise regimen I was doing nightly. I got to the "it doesn't help so why try" mentality. I have started the points system of weight watchers, but I keep reading this is slower weight loss. I need something NOW. It would really help to hear if anyone had success in losing the weight after stopping the shots. I only had 2 and refused more. Everytime I see how much I weight or think about that gorgeous dress that will now be hideous on me, I just want to cry. I seriously don't want to be fat in my wedding pictures. I was overweight when I graduated high school, and to this day I cannot stand those pictures. I don't want my wedding pictures to be unbearable for me. I had lost 40 lbs 6 months before the endo was found, and I looked good. Dang...tearing up now just thinking about it...
Showing 1 - 10 of 18 Replies
  • Reply #1 09/12/08  8:36pm
    Is there anyone still using this? Seems like no one is on anymore. Just in case, I have a question. I stopped after the 2 injections, as I couldn't handle the side effects. Now, a week after I should have had my 3rd shot, I have minor pain in my lower right side. This is exactly where the pain was when it was severe endometriosis. I do NOT want to be back on Lupron. I can't. But I don't want the endo coming back already. I am on the Nuvaring and have not had a cycle, so should this be happening??? Any suggestions what I should do????
  • Reply #2 09/12/08  11:31pm
    I gained about 10 pounds on Lupron and pretty much lost most of it when I stopped the shots..without even trying. My endo came back within a month after stopping the Lupron, but I WILL NOT go back on it. I'm just dealing with the endo again and trying to figureout what to do. Sorry yo hear about your pain, hope it gets better soon!
  • Reply #3 09/12/08  11:33pm
    How many shots had you received?
  • Reply #4 09/12/08  11:37pm
    Also, are you planning on having kids someday? If so, does return of endo immediately make this difficult? I am getting married, and we want kids... What are you doing for your symptoms now?
  • Reply #5 09/12/08  11:38pm
    I had 3 shots total..my last shot was October 5, 2007. I had to stop it because of bad muscle and joint pain. I wa diagnosed with fibromyalgia at the end of October. My doctor said its "not likely" due to Lupron. I disagree. 11 months later I'm still having all the side effects.
  • Reply #6 09/12/08  11:42pm
    Jeez. And the endo is definately back for you also? How are you managing it? I am scared to death of having that severe pain I did before. So far it's minor, but it's only been a week since my missed shot. I am on the Nuvaring. I've read that should help. Have you (or anyon else) heard if the Nuvaring is effective? What about leaving it in for 4 weeks and immediately replacing it for 3-4 months? I've read that is done with pills, but I am not sure if the ring is the same for that.
  • Reply #7 01/01/09  10:01pm
    I had 6 injections but did not gain as much weight. I noticed at first (about first 2 - 3 months I did want to eat uncontrollably, but then it subsided when I began taking add back therapy of provera/estrogen). Also I started doing an organic diet which involved wiping out wheat, dairy, soy, caffeine, fried/fatty foods. I do not eat any bread or much potatoes. I eat more veggies and fruits than anything else. Basically that made me lose my desire to overeat because I wiped out my house of lots of carbs and sugar (yeah, holidays are ROUGH). I do have a harder time with the sugar and I went a bit nuts this holiday and ate sugar and am now paying for it. Try eating air popped popcorn, no butter or salt when craving. I know this may not sound like much, but for me I dropped the extra weight fast. Hope this helps!!
  • Reply #8 11/08/09  11:47am
    i love the nuva ring im getting off the lupron and going on the ring!!!!
  • Reply #9 03/10/10  3:29pm
    Hi, I took only ONE shot of Lupron and my abdomen is still bloated 8 months later! It's not weight gain and I am super thin. It seems to be fluid retention. Will it ever go away? I've been to four doctors now.

    Diva416, are you feeling any better?
  • Reply #10 03/10/10  5:42pm
    KeyLime - Yes, I am feeling better. It took a LONG time, and I never lost ALL the weight. I gained 25lbs on Lupron and lost about 15 of that. However, now I am 9 weeks pregnant!! :) Thank goodness I stopped the injections after 2! I changed doctors, and my new doctor said they would not have used Lupron as a 1st choice knowing I wanted kids, because the effects can last so long. Also, they said my old doctor should have given me "add back" therapy, which is a pill that helps with the side effects. So, if Lupron is the only option for you (I would try the constant birth control method first to stop the cycle - not having the week break for a period), demand add back therapy! The new doctor said that would have made a HUGE difference for me! However, I opted for the Nuvaring for several months instead. I went off that in March 2009 and became pregnant in January 2010. It is considered a high risk pregnancy (had a very early miscarriage while on the ring, which is why I came off), but so far so good!

Welcome

Join This Group

This is a group for those who have been on Lupron and it HAS NOT worked. It is also for those of us who have had the adverse side effects or those who stopped taking Lupron due to not being able to deal with the side effects. This is NOT a group for those who like Lupron. Thank you.